Home » Frequently asked Questions on Health » Why did I get diarrhoea after taking an antibiotic?

Why did I get diarrhoea after taking an antibiotic?

Q: I am 36 years old and being treated for Trigeminal Neuralgia (TN) with Tegretol for the last one year. Five days ago the doctor gave Zathrin for throat infection. At completion of the course, I developed diarrhoea. Now, I am taking Bifilac. It is better but causes a lot of weakness and headache. Can you please tell me about these drugs and drug interaction?

A:It is a simple preventable problem. Zathrin (azithromycin), an antibiotic, kills good germs in the gastro-intestinal system leading to antibiotic-associated diarrhoea. Hence a good B-complex vitamin product should invariably be co-prescribed. Since this was not done, you got diarrhoea and felt weak. Now that Bifilac containing good germs has been prescribed to you, the diarrhoea will stop. There is no interaction between azithromycin and carbamazepine (Tegretol).

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------